Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jun 11, 2018, 6:21 PM CDT for Madison County, Illinois. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 11, 2018, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
County Madison County, IL
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:28 PM CDT | HAIL 1 | 1 W Godfrey, IL | |
| Jun 11, 6:32 PM CDT | HAIL 0.25 | Godfrey, IL | SEVERAL REPORTS OF PEA SIZE HAIL RELAYED VIA AMATEUR RADIO. |
| Jun 11, 6:36 PM CDT | HAIL 0.88 | 2 Sse Godfrey, IL | REPORT NEAR HUMBERT RD AND ALBY ST RELAYED VIA AMATEUR RADIO. |
| Jun 11, 6:38 PM CDT | HAIL 0.88 | Godfrey, IL | 3 SEPARATE REPORTS OF NICKEL SIZE HAIL RELAYED VIA AMATEUR RADIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
039
WWUS83 KLSX 112321
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
621 PM CDT MON JUN 11 2018
ILZ099-100-MOZ061-112345-
Madison IL-Jersey IL-St. Charles MO-
621 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
SOUTHEASTERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS AND
NORTHEASTERN ST. CHARLES COUNTIES IN EAST CENTRAL MISSOURI UNTIL 645
PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm over
Godfrey, moving southeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alton, Edwardsville, Godfrey, Wood River, Bethalto, East Alton, South
Roxana, Roxana, Hartford, West Alton, Portage Des Sioux, Prairietown,
Dorsey, Rosewood Heights and Fosterburg.
This also includes Confluence State Park.
LAT...LON 3879 9005 3881 9012 3883 9014 3883 9016
3886 9027 3889 9030 3889 9033 3888 9034
3889 9035 3902 9031 3900 9015 3898 8990
TIME...MOT...LOC 2320Z 293DEG 11KT 3894 9022
$$
TillyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:52 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 3:52 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 352 PM CDT Mon Jun 11 2018 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 249 PM CDT Mon Jun 11 2018 Concerns through the Tuesday afternoon will pertain to the thunderstorms potential this afternoon, then again during the day Tuesday. Current analysis depicts a nearly stationary boundary stretching from near the IA/MO border eastward through IL/IN region. This originated a bit further south early this morning, before meandering northward this afternoon. This is likely to become the focus for initial convection early this afternoon and into the evening, where moisture convergence is maximized and instability gradients reside. Expecting a narrow corridor more focused development. Given precipitable water values in excess of 1.5 inches through the region, along with relatively weak flow, locally heavy rain with localized ponding is a concern. However, confidence is low that similar areas affected by yesterday's training rainfall will be impacted again today. Best potential remains a bit further north into central IL, where highest rainfall totals were received. Therefore, held off on any watch products at this time and will keep an eye on this evening's development. Further south of the this boundary, sct/isolated convection is possible and will be more diurnally driven. Expect activity to be shorter lived and wane after sunset. Good instability with MUCAPEs around 3k J/kg or better may give rise to a strong storm with any severe potential being isolated. Well-organized convection is expected to remain well west of the forecast area through western MO, originating along a cold front in the central plains. There is the potential for an MCS to materialize and dive almost due south. The northern extent of the line may reach central Missouri late tonight, but given better support to the west, expecting this to weaken as it spreads out to the east. The cold front pushes into the bi-state area during the day Tuesday. Pending convection may impact tomorrow's thunderstorms with any residual cloud cover. Front should be positioned through eastern Missouri by early afternoon with better potential for development east of the Mississippi River Tuesday afternoon. Maples .LONG TERM... (Tuesday Night through Next Monday) Issued at 249 PM CDT Mon Jun 11 2018 Tuesday's frontal boundary will continue to slowly slip south and east through Wednesday. Scattered showers and thunderstorms are possible along and ahead of the front. As is common for this time of year, forward progression of the front could slow or stall. Expect southern sections of Missouri and Illinois to have a better potential from afternoon storms before the boundary clears the area. Surface high pressure builds in through the middle of the week and will effectively limit rain potential. An upper ridge is still well-advertised to develop from the mid to late week period. This is likely to keep the main storm track outside the area. Main story late this week into the weekend will be the building heat with temperatures that may climb well into the 90s. Maples && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1243 PM CDT Mon Jun 11 2018 Visible satellite imagery provides a decent overview of a series of remnant outflow boundaries from this morning's decayed thunderstorm activity. The most expansive of these boundaries has made it south of KSTL and extends from southeast Missouri through southern Illinois. Along and north of this boundary, diurnal cu is beginning to develop and will likely remain sct/bkn in nature. The main focus will be a nearly stationary surface boundary that continues to be draped across the region. This stretches from Northwest Missouri through southern Indiana and will be the primary line where scattered thunderstorms develop this afternoon and evening. Expect VFR much of time in most areas. Any direct impact from thunderstorms will need to be accounted for through amendments. Another front to the west will try to push east into central Missouri overnight. Expected much of the activity involved with this to dive southward through western and central Missouri, while the northern end of the line weakens quite rapidly through Tuesday morning. SPECIFICS FOR KSTL: Main concern will be the potential for scattered thunderstorms this afternoon. It will likely be hit-or-miss with any direct impact accounted for through later amendments. Otherwise, VFR conditions are expected much of the time with relatively light winds. Another round of thunderstorms are expected to develop Tuesday with greater potential east of KSTL. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 11, 4:20 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 420 PM CDT Mon Jun 11 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 420 PM CDT Mon Jun 11 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a chance for thunderstorms. Isolated strong to severe storms are possible. The primary threats are large hail and damaging wind gusts along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The chance for thunderstorms will continue for parts of the forecast area until Friday. Isolated strong to severe storms are possible Tuesday and Tuesday evening across southeast Missouri and southwest Illinois. The primary threats are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. TES
In the hours before
Special weather statement, Jun 11, 3:45 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service St Louis MO
345 PM CDT MON JUN 11 2018
ILZ058-097-098-112130-
Calhoun IL-Greene IL-Pike IL-
345 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALHOUN...
NORTHWESTERN GREENE COUNTIES IN SOUTHWESTERN ILLINOIS AND
SOUTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 430 PM
CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Alsey, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
White Hall, Carrollton, Roodhouse, Bedford, Patterson, Montezuma,
Milton, Hillview, Pearl, Belltown, Berdan, Haypress, Barrow,
Walkersville and Beecreek.
LAT...LON 3958 9059 3954 9057 3952 9058 3952 9028
3928 9035 3939 9073 3959 9068
TIME...MOT...LOC 2045Z 282DEG 11KT 3947 9061
KanofskySpecial weather statement, Jun 11, 5:13 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service St Louis MO 513 PM CDT MON JUN 11 2018 MOZ035-036-112245- Pike MO-Ralls MO- 513 PM CDT MON JUN 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RALLS AND NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 545 PM CDT... At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near Spencerburg, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... New London, Center, Frankford and Spencerburg. LAT...LON 3946 9158 3960 9149 3952 9110 3933 9127 TIME...MOT...LOC 2212Z 301DEG 13KT 3948 9142 Tilly
Local storm report, Jun 11, 5:50 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 1 S MEDORA 39.16N 90.14W
06/11/2018 M0.50 INCH MACOUPIN IL TRAINED SPOTTER
SPOTTER OBSERVED SOME HAIL BUT STATED NOT
MUCH WAS FALLING.
&&
MAPLESLocal storm report, Jun 11, 6:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG SHIPMAN 39.12N 90.04W
06/11/2018 MACOUPIN IL BROADCAST MEDIA
ESTIMATED 60 MPH GUST OBSERVED ON THE EAST
SIDE OF SHIPMAN. TREE LIMBS APPROXIMATELY 6
INCHES IN DIAMETER REPORTED DOWN.
&&
MAPLESLocal storm report, Jun 11, 6:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL BUNKER HILL 39.04N 89.95W
06/11/2018 M0.50 INCH MACOUPIN IL TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL AND
ESTIMATED 40 MPH WIND GUST WITH THE STORM.
&&
MAPLESSpecial weather statement, Jun 11, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
621 PM CDT MON JUN 11 2018
ILZ099-100-MOZ061-112345-
Madison IL-Jersey IL-St. Charles MO-
621 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
SOUTHEASTERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS AND
NORTHEASTERN ST. CHARLES COUNTIES IN EAST CENTRAL MISSOURI UNTIL 645
PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm over
Godfrey, moving southeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alton, Edwardsville, Godfrey, Wood River, Bethalto, East Alton, South
Roxana, Roxana, Hartford, West Alton, Portage Des Sioux, Prairietown,
Dorsey, Rosewood Heights and Fosterburg.
This also includes Confluence State Park.
LAT...LON 3879 9005 3881 9012 3883 9014 3883 9016
3886 9027 3889 9030 3889 9033 3888 9034
3889 9035 3902 9031 3900 9015 3898 8990
TIME...MOT...LOC 2320Z 293DEG 11KT 3894 9022
TillyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 19 min |
| Jun 11, 5:13 PM CDT | Special Weather Statement | LSX | Ralls | 32 min |
| Jun 11, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 23 min |
| Jun 10, 7:22 PM CDT | Flash Flood Warning | LSX | Montgomery | 6 hr |
| Jun 10, 7:37 PM CDT | Special Weather Statement | LSX | Calhoun | 38 min |
| Jun 11, 3:45 PM CDT | Special Weather Statement | LSX | Greene | 45 min |
| Jun 11, 4:03 PM CDT | Tornado Warning | LSX | Calhoun, Greene, Pike | 27 min |
| Jun 11, 4:28 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 47 min |
Nearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.